# SDR UALA2012021700968

- Difficulty date: February 17, 2012
- Submitted: February 24, 2012
- Operation: Air carrier
- Aircraft: N178UA
- Make and model: Boeing 747422
- Aircraft serial: 24385
- Aircraft time: 89,728 hours, 10,856 cycles
- Engine: Pwa PW4056
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Fuselage
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOWER FUSELAGE SKIN HAS THE APPEARANCE OF BEING CRACKED JUST FWD OF EQUIPT COOLING EXHAUST VALVE (MARKED).  CLEANED AREA AND SMOOTHED MINOR TOOL MARKS IN SKIN.  NO MORE CORROSION WAS FOUND.  TESTED SKIN THICKNESS WITH ULTRASONIC TESTER.  FOUND ONE SMALL AREA WITH IN ONE HALF INCH OF CUTOUT THAT WAS .051.  ALL OTHER AREAS WERE .058 OR GREATER.  INSP AREA NO CORROSION FOUND.  INSTALLED EXTERNAL FUSELAGE SKIN REPAIR.
